Translator Disclaimer
March, 1982 Natural Exponential Families with Quadratic Variance Functions
Carl N. Morris
Ann. Statist. 10(1): 65-80 (March, 1982). DOI: 10.1214/aos/1176345690

Abstract

The normal, Poisson, gamma, binomial, and negative binomial distributions are univariate natural exponential families with quadratic variance functions (the variance is at most a quadratic function of the mean). Only one other such family exists. Much theory is unified for these six natural exponential families by appeal to their quadratic variance property, including infinite divisibility, cumulants, orthogonal polynomials, large deviations, and limits in distribution.

Citation

Download Citation

Carl N. Morris. "Natural Exponential Families with Quadratic Variance Functions." Ann. Statist. 10 (1) 65 - 80, March, 1982. https://doi.org/10.1214/aos/1176345690

Information

Published: March, 1982
First available in Project Euclid: 12 April 2007

zbMATH: 0498.62015
MathSciNet: MR642719
Digital Object Identifier: 10.1214/aos/1176345690

Subjects:
Primary: 60E05
Secondary: 60E07, 60F10, 62E10, 62E15, 62E30

Rights: Copyright © 1982 Institute of Mathematical Statistics

JOURNAL ARTICLE
16 PAGES


SHARE
Vol.10 • No. 1 • March, 1982
Back to Top